MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Hemodynamic instability (4868)
Date of Event 02/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp device was inserted via the femoral artery in a 75-year-old male patient presenting with post-cardiotomy cardiogenic shock/low cardiac output syndrome (pccs/lcos), scai shock stage c.There was information that impella cp use had been considered in other pccs cases involving bentall + cabg, but in this patient¿s case, insertion was not possible.After impella insertion was discontinued, no further impella support was provided, and the patient was transitioned to ecmo for circulatory support.The reported events include failure to advance, medical device removal, and hemodynamic instability.The impella cp will be conservatively reported for serious injury due to temporary hemodynamic support interruption during device removal; however, the removal was performed with no consequence to the patient, and support was resumed via ecmo without any known adverse events.
 
Additional Manufacturer Narrative
A4 is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Corrected information has been provided in d1 brand name.H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the injury was not determined due to insufficient clinical details.The cause of the issue was not determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24518399
Report Number1220648-2026-04507
Device Sequence Number20958230
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(10)2026758818(17)270831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2026758818
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer05/01/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian